Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 27, 2021, 11:48 PM CDT for Dawson County, Gosper County, Phelps County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2021, 11:48 PM CDT (04:48 UTC)
- Expired
- Apr 28, 2021, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dawson County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 12:00 AM CDT | TSTM WND GST 52 | 3 S Johnson Lake, NE | WEATHERLINK MESONET WL-JOHNSON LAKE 2.88S. |
| Apr 28, 12:16 AM CDT | TSTM WND GST 52 | 7 Ssw Overton, NE | WEATHERLINK MESONET WL-OVERTON 7.33SSW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748
WUUS53 KGID 280448
SVRGID
NEC047-073-137-280530-
/O.NEW.KGID.SV.W.0014.210428T0448Z-210428T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
1148 PM CDT Tue Apr 27 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Phelps County in south central Nebraska...
Eastern Gosper County in south central Nebraska...
Eastern Dawson County in south central Nebraska...
* Until 1230 AM CDT.
* At 1148 PM CDT, a severe thunderstorm was located over Elwood, or
14 miles southwest of Lexington, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lexington, Elwood, Overton, Sumner, Eddyville, Smithfield and
Johnson Lake.
This includes Interstate 80 between mile markers 229 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9962 4105 9943 4072 9943 4041 9987
4056 9999 4070 9998 4070 10001
TIME...MOT...LOC 0448Z 227DEG 39KT 4059 9987
HAIL...0.75IN
WIND...60MPH
$$
Heinlein2 follow-up statements
687
WWUS53 KGID 280515
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1215 AM CDT Wed Apr 28 2021
NEC047-073-137-280530-
/O.CON.KGID.SV.W.0014.000000T0000Z-210428T0530Z/
Phelps NE-Gosper NE-Dawson NE-
1215 AM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN PHELPS...NORTHEASTERN GOSPER AND EASTERN DAWSON
COUNTIES...
At 1214 AM CDT, a severe thunderstorm was located near Overton, or 7
miles east of Lexington, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lexington, Overton, Sumner and Eddyville.
This includes Interstate 80 between mile markers 229 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9962 4105 9943 4072 9943 4057 9965
4070 9976 4073 9993 4074 9996
TIME...MOT...LOC 0514Z 227DEG 39KT 4079 9959
HAIL...0.75IN
WIND...60MPH
$$
Heinlein983
WWUS53 KGID 280527
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1227 AM CDT Wed Apr 28 2021
NEC047-073-137-280537-
/O.EXP.KGID.SV.W.0014.000000T0000Z-210428T0530Z/
Phelps NE-Gosper NE-Dawson NE-
1227 AM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHELPS...
NORTHEASTERN GOSPER AND EASTERN DAWSON COUNTIES WILL EXPIRE AT 1230
AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds of 50 to 50 mph are still possible with this thunderstorm.
LAT...LON 4105 9962 4105 9943 4072 9943 4057 9965
4070 9976 4073 9993 4074 9996
TIME...MOT...LOC 0527Z 227DEG 39KT 4087 9947
$$
HeinleinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:06 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 27, 9:06 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 906 PM CDT Tue Apr 27 2021 .UPDATE... Issued at 852 PM CDT Tue Apr 27 2021 Updated the forecast to account for the MCS that seems to finally be pushing northeast/east toward the CWA and have updated POPs to account for this into the overnight. Looks like there still will be a shot at some at least marginally severe wind and marginally severe hail in our west, and diminish in severity probs as the MCS continues to move east. && .DISCUSSION...(This evening through Tuesday) Issued at 342 PM CDT Tue Apr 27 2021 Clouds continue to move across the area. The lower clouds are breaking up a bit as some mid or high clouds move into the area. There are a few breaks in the clouds, but the larger breaks are to the south and west of the forecast area. A surface low and cold front have mainly cleared the forecast area already this afternoon. They are just to the south/southeast of the forecast area at this time. An upper level trough is poised to move through the forecast area tonight. As the trough moves through, there will be an increasing chance for showers and thunderstorms. The CAMs are fairly consistent with initiating the activity on the high Plains and moving it into the area. The main difference from this morning is that it is a little slower. Have slowed the onset of PoPs for this, but have some concern that it could even be later yet. The CAPE is not especially strong, but there is strong shear. Once into the evening time frame, the CAPE drops off, especially in the area of the best chance for thunderstorms. Still expect there to be a few strong to severe thunderstorms this evening and tonight, but there are a few things going against the strength. There has not been as much heating today with the cloud cover and therefore the instability is a little less. Going into the night time with the storms will also be against them. They are coming into a strongly sheared atmosphere and if they are going well, are likely capable of continuing for a few hours before they shut down. Overnight, as the upper level trough moves into the area, there will be some showers and thunderstorms across the area. These will continue into Wednesday, but during the afternoon should diminish as the trough moves further to the east. The showers and maybe an isolated thunderstorm could continue in the southeast Wednesday evening. Thursday through Saturday night is expected to be dry with a warming trend. A surface high moves through Thursday and Thursday night. This will keep temperatures a little cooler, but warm advection on Friday will start temperatures warming up, from around 70 on Thursday to the upper 80s for Saturday. A cold front and upper wave moves through Saturday night. This is the start of an unsettled weather pattern that will bring a return of showers and some on and off chances for thunderstorms. Temperatures will also cool back down through next Tuesday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 708 PM CDT Tue Apr 27 2021 Ceiling should ultimately keep lowering into the overnight as a cluster of storms from the west approaches. Visibility may take a dip into the MVFR range late in the overnight into Wednesday morning as stratus continues to lower. Could get close to or achieve for a short while an LIFR ceiling, especially to the west near KEAR with lowering stratus Wednesday morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Heinlein DISCUSSION...JCB AVIATION...Heinlein
Hazardous weather outlook, Apr 27, 3:46 PM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 346 PM CDT Tue Apr 27 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 346 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Thunderstorm chances return to portions of the outlook area this evening and tonight. A few of the storms could be strong to severe primarily between 8 PM and 2 AM. The main hazards with any possible severe storms appears to be hail up to around ping pong ball size and wind gusts up to around 60 MPH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will linger across portions of the outlook area Wednesday afternoon, primarily south of the Tri-Cities. Any thunderstorms on Wednesday are expected to remain non-severe. Then after a several day break thunderstorm chances will again return to the outlook area Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening after 8 PM. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Apr 27, 10:51 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
1051 PM CDT Tue Apr 27 2021
NEZ072-082-083-280430-
Harlan NE-Gosper NE-Furnas NE-
1051 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSPER AND NORTHERN
FURNAS COUNTIES UNTIL 1130 PM CDT...
At 1050 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Hayes Center to near
Lebanon. Movement was northeast at 35 mph.
Wind gusts of 50 to 55 mph and pea size hail will be possible with
these storms.
Locations impacted include...
Cambridge, Arapahoe, Oxford, Holbrook, Edison and Wilsonville.
LAT...LON 4035 10010 4044 10009 4044 9998 4055 9998
4026 9956 4007 10019 4035 10020
TIME...MOT...LOC 0350Z 243DEG 31KT 4043 10078 4012 10032
HeinleinSpecial weather statement, Apr 27, 11:29 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Hastings NE
1129 PM CDT Tue Apr 27 2021
NEZ060-072-073-082-083-280515-
Phelps NE-Harlan NE-Dawson NE-Gosper NE-Furnas NE-
1129 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...GOSPER...DAWSON...FURNAS
AND NORTHERN HARLAN COUNTIES UNTIL 1215 AM CDT...
At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curtis to 7 miles northwest of Holbrook to
near Cambridge to near Beaver City. Movement was northeast at 45 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lexington, Holdrege, Cozad, Gothenburg, Cambridge, Arapahoe, Oxford,
Bertrand, Elwood, Beaver City, Overton, Loomis, Holbrook, Funk,
Stamford, Edison, Atlanta, Smithfield, Huntley and Ragan.
LAT...LON 4094 10022 4105 10001 4105 9979 4079 9942
4067 9942 4067 9935 4065 9936 4047 9918
4023 9918 4000 9987 4030 10019 4035 10015
4035 10010 4044 10009 4044 9998 4070 9998
4070 10022
TIME...MOT...LOC 0428Z 241DEG 41KT 4070 10052 4040 10008 4033 10013
4009 9987
HeinleinLocal storm report, Apr 27, 11:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1137 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND GST 2 NNE CAMBRIDGE 40.31N 100.16W
04/27/2021 M55 MPH FURNAS NE MESONET
WEATHERLINK MESONET WL-CAMBRIDGE 1.61NNE.
&&
MERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:51 PM CDT | Special Weather Statement | GID | Furnas | 39 min |
| Apr 27, 11:29 PM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper, Harlan, Phelps | 46 min |
| Apr 27, 11:56 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| Apr 28, 12:31 AM CDT | Special Weather Statement | GID | Buffalo | 44 min |
| Apr 28, 12:42 AM CDT | Special Weather Statement | GID | Kearney | 48 min |
| Apr 28, 1:18 AM CDT | Special Weather Statement | GID | Hall | 42 min |
| Apr 28, 1:30 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 45 min |
| Apr 28, 1:47 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 43 min |
| Apr 28, 2:13 AM CDT | Severe Thunderstorm Warning | GID | Hamilton | 47 min |
| Apr 28, 2:21 AM CDT | Special Weather Statement | GID | Howard, Merrick, Nance | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.